Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 142, NWS Austin/San Antonio, TX

June 10, 2008DeWitt County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 10, 2008, 4:57 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 4:57 PM CDT (21:57 UTC)
Expired
Jun 10, 2008, 5:45 PM CDT
In force
48 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties DeWitt County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 111 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 5:02 PM CDTTSTM WND DMG8 Ene Cuero, TXROOF BLOWN OFF CAMP HOUSE
Jun 10, 5:02 PM CDTTSTM WND DMG8 Se Cuero, TXROOF BLOWN OFF CAMP HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2489 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2489 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 102158
SVREWX
TXC123-285-102245-
/O.NEW.KEWX.SV.W.0142.080610T2157Z-080610T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 PM CDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEWITT COUNTY...
  SOUTHWESTERN LAVACA COUNTY...

* UNTIL 545 PM CDT.

* AT 452 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A CLUSTER OF
SEVERE  THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES 
SOUTH OF YOAKUM...AND MOVING SOUTHWEST AT 14 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUERO BY 535 PM CDT...

LAT...LON 2911 9694 2909 9697 2910 9698 2909 9700
      2906 9703 2891 9732 2917 9752 2939 9720
TIME...MOT...LOC 2157Z 067DEG 12KT 2915 9716

$$
2 follow-up statements
000 
WWUS54 KEWX 102218
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 PM CDT TUE JUN 10 2008

TXC123-285-102245-
/O.CON.KEWX.SV.W.0142.000000T0000Z-080610T2245Z/
LAVACA TX-DEWITT TX-
516 PM CDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN DEWITT AND SOUTHWESTERN LAVACA COUNTIES...

AT 509 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A CLUSTER OF 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 6 
MILES NORTHEAST OF CUERO...MOVING SOUTHWEST AT 14 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CUERO BY 535 PM CDT...
  8 MILES NORTHWEST OF ARNECKVILLE BY 540 PM CDT...

LAT...LON 2909 9697 2910 9698 2892 9731 2892 9730
      2917 9752 2939 9720 2911 9694
TIME...MOT...LOC 2216Z 067DEG 12KT 2912 9723

$$
000 
WWUS54 KEWX 102239
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 PM CDT TUE JUN 10 2008

TXC123-285-102247-
/O.EXP.KEWX.SV.W.0142.000000T0000Z-080610T2245Z/
LAVACA TX-DEWITT TX-
537 PM CDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEWITT AND
SOUTHWESTERN LAVACA COUNTIES WILL EXPIRE AT 545 PM CDT...

SHOWERS AND THUNDERSTORMS OVER NORTH AND CENTRAL DEWITT 
COUNTY CONTINUE TO WEAKEN SO THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE AT 545 PM.

LAT...LON 2909 9697 2910 9698 2892 9731 2892 9730
      2917 9752 2939 9720 2911 9694
TIME...MOT...LOC 2237Z 067DEG 12KT 2909 9730

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:02 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 10, 3:02 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
302 PM CDT TUE JUN 10 2008

.DISCUSSION...
THIS AFTERNOON THE MCS GENERATED OUTFLOW BOUNDARY WAS MERGING WITH
THE SEA-BREEZE BOUNDARY JUST EAST OF LAVACA AND DEWITT COUNTIES.
THE BOUNDARY MERGER WAS GENERATING SHOWERS AND THUNDERSTORMS OVER
THE COASTAL PLAINS. WE WILL INCLUDE CHANCE POPS FOR THIS EVENING
ACROSS LAVACA...DEWITT AND KARNES COUNTIES. THE FAMILIAR PATTERN
OF LATE NIGHT AND MORNING LOW CLOUDINESS WILL CONTINUE DUE TO THE
PERSISTENT LOW LEVEL FLOW OFF THE GULF OF MEXICO.

WE WILL CONTINUE WITH A PERSISTENCE FCST THROUGH THE REMAINDER OF
THIS WEEK. UPPER LEVEL RIDGING ACROSS SOUTH TEXAS AND NORTHERN MEXICO
WILL PREVAIL RESULTING IN THE CONTINUATION OF ABOVE NORMAL TEMPERATURES.
THE GFS/MEX MOS GUIDANCE STILL HAS A 2 TO 4 DEGREE COOL BIAS FOR
AFTERNOON HIGHS AND A 1 TO 2 DEGREE COOL BIAS FOR OVERNIGHT LOWS
AND FCST TEMPS HAVE BEEN ADJUSTED ACCORDINGLY. THE DRY WEATHER
WILL CONTINUE WITH ONLY ISOLATED CONVECTION POSSIBLE ACROSS OUR
SOUTHEAST COUNTIES ASSOCIATED WITH THE INLAND MOVING SEA-BREEZE.
RIDGING ALOFT WILL LIKELY SHUNT ANY NORTHWEST FLOW MCSS TO THE
EAST OF OUR CWFA WHILE DEFLECTING ANY EASTERLY WAVES TO THE SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78 100  78 100  78 /  -    0   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  75  98  75  98  75 /  -   -    0   0  -
DEL RIO INTL AIRPORT           77  98  77  98  77 /   0   0   0   0   0
SAN ANTONIO INTL AIRPORT       76  97  76  97  76 /   0   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/01
Hazardous weather outlook, Jun 10, 5:06 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
506 AM CDT TUE JUN 10 2008

TXZ171>173-183>194-202>209-217>225-228-111015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
506 AM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 10, 4:38 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 PM CDT TUE JUN 10 2008

TXZ224-225-102345-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...CUERO...HALLETTSVILLE
438 PM CDT TUE JUN 10 2008

...HEAVY RAINS AND POSSIBLE HAIL MOVING ACROSS SOUTHWEST LAVACA
INTO DEWITT COUNTIES...

A CLUSTER OF THUNDERSTORMS WAS MOVING TO THE SOUTHWEST FROM
CENTRAL AND SOUTHWESTERN PORTIONS OF LAVACA COUNTY INTO DEWITT
COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAINS..UPWARDS TO
NEAR 2 INCH PER HOUR RAINFALL RATES AND POSSIBLY SOME SMALL HAIL.
THEY WERE MOVING TO THE SOUTHWEST AROUND 15 TO 20 MPH. SOME MINOR
FLOODING IN LOW LYING OR FLOOD PRONE AREAS WITH SOME PONDING OF
WATER CAN BE EXPECTED. GUSTY SURFACE WINDS TO 40 MPH ARE ALSO
POSSIBLE.
Special weather statement, Jun 10, 4:38 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 PM CDT TUE JUN 10 2008

TXZ224-225-102345-
DE WITT-LAVACA-
INCLUDING THE CITIES OF...CUERO...HALLETTSVILLE
438 PM CDT TUE JUN 10 2008

...HEAVY RAINS AND POSSIBLE HAIL MOVING ACROSS SOUTHWEST LAVACA
INTO DEWITT COUNTIES...

A CLUSTER OF THUNDERSTORMS WAS MOVING TO THE SOUTHWEST FROM
CENTRAL AND SOUTHWESTERN PORTIONS OF LAVACA COUNTY INTO DEWITT
COUNTY. THESE STORMS WERE PRODUCING VERY HEAVY RAINS..UPWARDS TO
NEAR 2 INCH PER HOUR RAINFALL RATES AND POSSIBLY SOME SMALL HAIL.
THEY WERE MOVING TO THE SOUTHWEST AROUND 15 TO 20 MPH. SOME MINOR
FLOODING IN LOW LYING OR FLOOD PRONE AREAS WITH SOME PONDING OF
WATER CAN BE EXPECTED. DANGEROUS LIGHTNING AND GUSTY SURFACE WINDS
TO 40 MPH ARE ALSO POSSIBLE.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:47 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Wilson43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.